MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACT ARTIC HD ARCOM XL 28X44MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ACT ARTIC HD ARCOM XL 28X44MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 192411 echo por fmrl red nc 11x135mm 700340.010000645 g7 pps solid acet shell 56f 6361060.110024464 g7 dual mobility liner 44mm f lot: unknown.163662 28mm mod hd std neck tp1 taper 573190.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 02476 liner.0001825034 - 2020 - 02477 head.
 
Event or Problem Description
It was reported that a patient underwent bilateral dual mobility hip replacement.The patient fell in the shower sixteen days later and dislocated the right hip, dual mobility head and bearing still intact.Upon reduction in the er, the bearing came disassociated from the head.The 28 mm head was still on the stem and was reduced into the g7 cup, but the dm poly bearing was floating loosely in the capsule.The patient had revision surgery twenty days after the initial surgery.No additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Updated: b4, b5, d10, d11, g4, h2, h3, h6.Reported event was confirmed by review of radiographs and examination of devices.Device history record (dhr) was reviewed and no discrepancies related to the event were found.Root cause was unable to be determined.One act artic hd arcom xl 28x44mm and one g7 dual mobility liner 44mm f were returned and evaluated.Upon visual inspection the head is installed inside of the liner.The head moves freely inside of the liner.Due to the head and liner being assembled no further measurements were taken.Radiographs were reviewed by a health care professional and identified the following: right total hip arthroplasty with superior dislocation of the right femoral head, possibly related to undersized femoral head component.Prominent appearance of the acetabular cup secondary to significant cement thickness.Radiolucency at the bone cement interface of the acetabular cup suggests possible loosening of the cement.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ACT ARTIC HD ARCOM XL 28X44MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10188255
Report Number0001825034-2020-02474
Device Sequence Number16898208
Product Code LPH
UDI-Device Identifier00880304491359
UDI-Public00880304491359
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110555
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2024
Device Model NumberN/A
Device Catalogue NumberXL-200150
Device Lot Number048610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
110024464 G7 LINER LOT: 373030.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;